Buspirone (BuSpar) is givingg me a terrible headache, should I stop taking it?

Announcements Posted on
    • Thread Starter
    #1

    Only on my 2nd day. 2.5mg morning, 2.5mg night. Should I give it some more time or...? Can't see a doctor about this. Is it a common side effect? And why does it say not to mix with diazepam on the leaflet? A lot of people seem to be on both. I can't just quit diazepam either. : (
    Offline

    3
    ReputationRep:
    (Original post by Anonymous)
    Only on my 2nd day. 2.5mg morning, 2.5mg night. Should I give it some more time or...? Can't see a doctor about this. Is it a common side effect? And why does it say not to mix with diazepam on the leaflet? A lot of people seem to be on both. I can't just quit diazepam either. : (
    First check what the leaflet says about side effects to make sure it is not one of the ones that can be serious. If it is not listed as a serious side effect, contact the person who prescribed them, a pharmacist, 111 or a doctor.

    Medications like this can have some nasty side effects and when put together with certian other drugs they can be worse or introduce new risks. If they are simmilar types of medication it could be a risk that you will take too much of an ingredient in both or that they will increase the effect to a dangerous level. It is different for all of them so it's best to ask a doctor, especially if you are having side effects.
    • Thread Starter
    #1

    (Original post by Kindred)
    First check what the leaflet says about side effects to make sure it is not one of the ones that can be serious. If it is not listed as a serious side effect, contact the person who prescribed them, a pharmacist, 111 or a doctor.

    Medications like this can have some nasty side effects and when put together with certian other drugs they can be worse or introduce new risks. If they are simmilar types of medication it could be a risk that you will take too much of an ingredient in both or that they will increase the effect to a dangerous level. It is different for all of them so it's best to ask a doctor, especially if you are having side effects.

    Call your doctor at once if you have:

    chest pain;

    shortness of breath; or

    a light-headed feeling, like you might pass out.

    Common buspirone side effects may include:

    headache;


    thnks. so looks like it's one of the common ones, not a serious one. still i had such high hopes for this i will neve r live anxiety freelife
    Offline

    3
    ReputationRep:
    (Original post by Anonymous)
    Call your doctor at once if you have:

    chest pain;

    shortness of breath; or

    a light-headed feeling, like you might pass out.

    Common buspirone side effects may include:

    headache;


    thnks. so looks like it's one of the common ones, not a serious one. still i had such high hopes for this i will neve r live anxiety freelife
    With mental health drugs, it's quite common to get side effects in the first few weeks which will then wear off with continued use. Do speak to your GP though.
    Offline

    3
    ReputationRep:
    (Original post by Anonymous)
    Call your doctor at once if you have:

    chest pain;

    shortness of breath; or

    a light-headed feeling, like you might pass out.

    Common buspirone side effects may include:

    headache;


    thnks. so looks like it's one of the common ones, not a serious one. still i had such high hopes for this i will neve r live anxiety freelife
    Okie dokie that's good. Just call up a pharmacist or doctor to check about taking both things at the same time and mention the headaches too. Sounds like it's just a starting up side effect though.
    Most mh meds take a while to work and can be nasty in the first week or so. Don't give up hope just yet. Mine made me throw up the first day and feel ill for at least a week after. Didn't really kick in until a month or so.
    • Thread Starter
    #1

    (Original post by WoodyMKC)
    With mental health drugs, it's quite common to get side effects in the first few weeks which will then wear off with continued use. Do speak to your GP though.
    (Original post by Kindred)
    Okie dokie that's good. Just call up a pharmacist or doctor to check about taking both things at the same time and mention the headaches too. Sounds like it's just a starting up side effect though.
    Most mh meds take a while to work and can be nasty in the first week or so. Don't give up hope just yet. Mine made me throw up the first day and feel ill for at least a week after. Didn't really kick in until a month or so.
    i consulted this with one of th healthtap docs only.. they said it was ok to take both. but thanks wil try but will skip my 2nd dose tonigh this is the worst headache ive ever experieneced in my life
    Offline

    3
    ReputationRep:
    (Original post by Anonymous)
    i consulted this with one of th healthtap docs only.. they said it was ok to take both. but thanks wil try but will skip my 2nd dose tonigh this is the worst headache ive ever experieneced in my life
    Glad that's sorted. Try not to skip doses. It feels so bad cos it's building up in your system and if you keep stopping and starting it will stay bad. If it's that bad you can talk to your doctor about halfing the dose to start with. It will make it less of a shock to your system.
    Also be sure to take painkillers, stay hydrated and relax.
    • Thread Starter
    #1

    (Original post by Kindred)
    Glad that's sorted. Try not to skip doses. It feels so bad cos it's building up in your system and if you keep stopping and starting it will stay bad. If it's that bad you can talk to your doctor about halfing the dose to start with. It will make it less of a shock to your system.
    Also be sure to take painkillers, stay hydrated and relax.
    im taking only 2.5mg now but 3-4 hours after i take it, i get this awful headache. im used to headaches but this one is so much worse idk its like my body just doesnt tolerate this drug. never had anything like this before with other drugs dammnit : (
    Offline

    3
    ReputationRep:
    (Original post by Anonymous)
    im taking only 2.5mg now but 3-4 hours after i take it, i get this awful headache. im used to headaches but this one is so much worse idk its like my body just doesnt tolerate this drug. never had anything like this before with other drugs dammnit : (
    Talk to whoever prescribed it. There may be something they can do to help or they may think it's best you try another med. I personally felt like i'd been poisoned for the first week so it's possible it's just the starting side effects.
    • Thread Starter
    #1

    (Original post by Kindred)
    Talk to whoever prescribed it. There may be something they can do to help or they may think it's best you try another med. I personally felt like i'd been poisoned for the first week so it's possible it's just the starting side effects.
    thanks..trying to stay positive
    Offline

    3
    ReputationRep:
    Definitely don't stop taking it without consulting your doctor. If the side effects continue, they may be able to move you onto something else or come up with another solution. I hope you feel better soon!
    Online

    3
    ReputationRep:
    See your doctor for a medication review. No-one is trained on here to give you medical advice over the internet.
    • Thread Starter
    #1

    (Original post by chelseadagg3r)
    Definitely don't stop taking it without consulting your doctor. If the side effects continue, they may be able to move you onto something else or come up with another solution. I hope you feel better soon!
    I don't really understand why do people say that? I mean, it makes sense if you've been on a med for a long time but it's only been a few days in my case? To be honest I didn't take it today and I feel better already. Now I dont' really feel like trying anything else :/
 
 
 
Write a reply… Reply
Submit reply

Register

Thanks for posting! You just need to create an account in order to submit the post
  1. this can't be left blank
    that username has been taken, please choose another Forgotten your password?
  2. this can't be left blank
    this email is already registered. Forgotten your password?
  3. this can't be left blank

    6 characters or longer with both numbers and letters is safer

  4. this can't be left empty
    your full birthday is required
  1. Oops, you need to agree to our Ts&Cs to register
  2. Slide to join now Processing…

Updated: October 13, 2016
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Poll
Wake up and smell the...
Useful resources

The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

Quick reply
Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.